MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-25
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the right coronary artery (rca).The patient had multiple lesions and a previous percutaneous coronary intervention (pci).The patient presented with in-stent restenosis.A 3x25mm trek rx balloon dilatation catheter (bdc) was advanced to the target lesion, however when inflation was initiated, the balloon ruptured at unknown atmospheres (atm) and the patient coded due to an air embolization.Defibrillation and medications were used to stabilize the patient, followed by the implantation of three unspecified stents in the rca.Subsequently a 2.5x20mm trek bdc was used to successfully complete the procedure.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The reported patient effect of air embolism is listed in the coronary dilatation catheters (cdc), trek rx global, instructions for use (ifu) as a known patient effect.The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, unexpected medical intervention and medication required appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of air embolism and cardiac arrest and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14988753
Report Number2024168-2022-07552
Device Sequence Number11233084
Product Code LOX
UDI-Device Identifier08717648138454
UDI-Public08717648138454
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1012274-25
Device Catalogue Number1012274-25
Device Lot Number10526G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown